Alert archive / Illinois / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 92, NWS Lincoln, IL

July 10, 2013Logan County, Mason County, Menard County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jul 10, 2013, 8:40 AM CDT for Logan County, Mason County, Menard County, Illinois. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2013, 8:40 AM CDT (13:40 UTC)
Expired
Jul 10, 2013, 9:30 AM CDT
In force
50 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Logan County, IL, Mason County, IL, Menard County, IL

The radar

The Lincoln radar (KILX), 32 km from the middle of the area, began a volume at 13:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 1.7 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2013-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3158 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2013-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3158 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
1000 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

198 
WUUS53 KILX 101340
SVRILX
ILC107-125-129-101430-
/O.NEW.KILX.SV.W.0092.130710T1340Z-130710T1430Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
840 AM CDT WED JUL 10 2013

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN LOGAN COUNTY IN CENTRAL ILLINOIS...
  EASTERN MASON COUNTY IN CENTRAL ILLINOIS...
  NORTHEASTERN MENARD COUNTY IN CENTRAL ILLINOIS...

* UNTIL 930 AM CDT

* AT 837 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR EASTON...AND
  MOVING SOUTHEAST AT 20 MPH.

  HAZARD...QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

* LOCATIONS IMPACTED INCLUDE...
  MASON CITY...LINCOLN...SAN JOSE...MIDDLETOWN...ELKHART...NEW
  HOLLAND AND BROADWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4039 8985 4035 8971 4032 8971 4032 8963
      4020 8930 3998 8945 4024 8996
TIME...MOT...LOC 1340Z 301DEG 19KT 4027 8980

HAIL...1.00IN
WIND...<50MPH

$$
2 follow-up statements
182 
WWUS53 KILX 101355
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
855 AM CDT WED JUL 10 2013

ILC107-125-129-101430-
/O.CON.KILX.SV.W.0092.000000T0000Z-130710T1430Z/
LOGAN IL-MASON IL-MENARD IL-
855 AM CDT WED JUL 10 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
MENARD...EAST CENTRAL MASON AND WESTERN LOGAN COUNTIES UNTIL 930 AM
CDT...

AT 850 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MASON CITY...
AND MOVING SOUTHEAST AT 20 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
MASON CITY...LINCOLN...SAN JOSE...MIDDLETOWN...HARTSBURG...ELKHART...
NEW HOLLAND AND BROADWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4030 8980 4035 8972 4032 8971 4032 8962
      4020 8930 3998 8945 4018 8985
TIME...MOT...LOC 1355Z 301DEG 19KT 4023 8971

HAIL...1.00IN
WIND...<50MPH

$$

BARKER
686 
WWUS53 KILX 101429
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
929 AM CDT WED JUL 10 2013

ILC107-125-129-101439-
/O.EXP.KILX.SV.W.0092.000000T0000Z-130710T1430Z/
LOGAN IL-MASON IL-MENARD IL-
929 AM CDT WED JUL 10 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MENARD...EAST
CENTRAL MASON AND WESTERN LOGAN COUNTIES WILL EXPIRE AT 930 AM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...HEAVY RAIN IS STILL POSSIBLE WITH THESE THUNDERSTORMS AND 
A FLASH FLOOD WARNING IS IN EFFECT FOR A PORTION OF THE AREA.

LAT...LON 4030 8980 4035 8972 4032 8971 4032 8962
      4020 8930 3998 8945 4018 8985
TIME...MOT...LOC 1429Z 301DEG 19KT 4014 8951

$$

BARKER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 6:33 AM CDT, 2 hours 7 minutes earlier.

Area forecast discussion, Jul 10, 6:33 AM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
633 AM CDT WED JUL 10 2013

.DISCUSSION...
ISSUED 204 AM CDT WED JUL 10 2013

ONE MORE DAY OF POTENTIAL STORM CHANCES...BEFORE AN EXTENDED
PERIOD OF DRY WEATHER ARRIVES ACROSS CENTRAL ILLINOIS.

SHORT TERM...TODAY THROUGH FRIDAY

06Z/1AM SURFACE MAP SHOWS LOW PRESSURE OVER LAKE SUPERIOR...WITH
TRAILING COLD FRONT EXTENDING SOUTHWESTWARD ACROSS EASTERN IOWA
INTO FAR NORTHERN KANSAS. ALOFT...VIGOROUS SHORT-WAVE IS EVIDENT
ON WATER VAPOR IMAGERY OVER MINNESOTA...WHILE A WEAKER WAVE IS
NOTED OVER NEBRASKA/KANSAS. CONVECTION DURING THE OVERNIGHT HOURS
HAS BEEN TIED TO THE SOUTHERN WAVE IN CONJUNCTION WITH A 30KT LLJ
FLOWING NORTHEASTWARD FROM THE SOUTHERN PLAINS. RESULTING
CONVECTIVE COMPLEX CURRENTLY OVER NORTHEAST KANSAS IS EXPECTED TO
TRACK E/SE INTO MISSOURI DURING THE PRE-DAWN HOURS...STAYING OFF
TO THE W/SW OF CENTRAL ILLINOIS. MEANWHILE...WIDELY SCATTERED
SHOWERS AND THUNDERSTORMS WILL DEVELOP FURTHER NORTHEAST INTO
CENTRAL ILLINOIS WITHIN THE WEAK LLJ AXIS. LATEST RADAR IMAGERY
SHOWS CONVECTION BEGINNING TO DEVELOP ACROSS CENTRAL MISSOURI INTO
SOUTHWEST ILLINOIS...AND EXPECT THIS TREND TO CONTINUE INTO THE
EARLY MORNING HOURS. MODELS HAVE BEEN HANDLING CONVECTIVE
DEVELOPMENT/EVOLUTION POORLY FOR THE PAST SEVERAL DAYS...AND THE
00Z JUL 10 SUITE IS NO EXCEPTION. WILL THEREFORE RELY MAINLY ON
LATEST SATELLITE/RADAR DATA AND CONSISTENCY FOR THE IMMEDIATE
SHORT-TERM FORECAST. AS SUCH...THINK SCATTERED SHOWERS/STORMS WILL
CONTINUE TO DEVELOP NORTHEASTWARD ACROSS AT LEAST THE SOUTHERN
TWO-THIRDS OF THE KILX CWA THIS MORNING. AS COLD FRONT SAGS
SOUTHWARD TO NEAR THE I-72 CORRIDOR BY MIDDAY...RAIN THREAT WILL
ESSENTIALLY COME TO AN END ALONG AND NORTH OF A RUSHVILLE TO
BLOOMINGTON-NORMAL LINE THIS AFTERNOON. FURTHER SOUTH...SEVERAL
HIGH-RES MODELS ARE HINTING THAT AT LEAST A BROKEN LINE OF
CONVECTION WILL DEVELOP IN THE HIGHLY UNSTABLE AIR MASS ALONG/SOUTH
OF THE BOUNDARY. GIVEN HIGH CAPE VALUES OF AROUND 4000J/KG AND
SLIGHT COOLING ALOFT ASSOCIATED WITH MINNESOTA SHORT-WAVE TRACKING
INTO THE GREAT LAKES...THINK THIS IS A REASONABLE SOLUTION. AS A
RESULT...WILL CARRY CHANCE POPS ACROSS THE BOARD DURING THE
MORNING HOURS...THEN WILL FOCUS LIKELY POPS ALONG/SOUTH OF A PARIS
TO TAYLORVILLE LINE THIS AFTERNOON. WILL BE ANOTHER WARM AND HUMID
DAY...AS COOLER/DRIER AIR MASS WILL INITIALLY BE RATHER SLOW TO
ARRIVE BEHIND FRONT. HIGHS WILL RANGE FROM THE MIDDLE 80S ACROSS
THE NORTH...TO THE LOWER 90S SOUTH OF I-70.

MOST MODELS DROP FRONT AND ANY LINGERING PRECIP CHANCES SOUTH OF
THE CWA BY EVENING...HOWEVER 00Z NAM NOW FEATURES A WEAK WAVE
ALONG THE BOUNDARY THAT BRIEFLY IMPEDES ITS SOUTHWARD PROGRESS.
SINCE THIS IS THE FIRST RUN THE WAVE HAS APPEARED ON...AND THERE
DOES NOT SEEM TO BE ANY SUPPORTING UPPER SUPPORT FOR IT...WILL
GENERALLY DISREGARD THIS SOLUTION. WILL HOWEVER HANG ON TO JUST A
SLIGHT CHANCE POP SOUTH OF I-70 INTO THE EVENING...IN CASE
AFTERNOON STORMS HAVE NOT DROPPED SOUTH/EAST OF THE CWA BY 00Z.

HIGH PRESSURE WILL BUILD INTO THE GREAT LAKES FOR THURSDAY AND
FRIDAY...PROVIDING A COOL/DRY NORTHEASTERLY FLOW. HIGH
TEMPERATURES WILL ONLY REACH THE LOWER TO MIDDLE 80S BOTH
DAYS...WHILE OVERNIGHT LOWS DROP INTO THE UPPER 50S AND LOWER 60S.
IN ADDITION...RELATIVE HUMIDITY VALUES WILL BE CONSIDERABLY LOWER.

LONG TERM...SATURDAY THROUGH TUESDAY

GREAT LAKES UPPER TROUGH WILL SHIFT INTO NEW ENGLAND OVER THE
WEEKEND...WHILE UPPER RIDGE BUILDS INTO THE MIDWEST. WHILE SURFACE
RIDGING WILL MAINTAIN AN E/SE LOW-LEVEL FLOW THROUGH
SUNDAY...RISING UPPER HEIGHTS AND FULL JULY SUNSHINE WILL QUICKLY
MODIFY THE AIR MASS. AS A RESULT...HIGH TEMPERATURES WILL CLIMB
BACK INTO THE UPPER 80S BY SUNDAY. AS SURFACE RIDGE SHIFTS FURTHER
AWAY...A DEVELOPING SOUTHERLY FLOW WILL BRING THE HUMIDITY BACK
INTO THE PICTURE EARLY NEXT WEEK. WITH HIGH TEMPS REACHING THE 90
DEGREE MARK AND DEWPOINTS RISING INTO THE 70S...HEAT INDEX VALUES
WILL LIKELY APPROACH 100 DEGREES AGAIN BY MONDAY AND TUESDAY. RAIN
CHANCES WILL BE SLIM TO NONE THROUGH THE EXTENDED AND BEYOND...AS
E/W ORIENTED UPPER RIDGE ACROSS THE MIDWEST WILL KEEP MAIN STORM
TRACK AND BEST CHANCES FOR PRECIP WELL TO THE NORTH AND SOUTH OF
CENTRAL ILLINOIS.

BARNES

&&

.AVIATION...
ISSUED 632 AM CDT WED JUL 10 2013

MAIN CONCERN WITH THE TAFS WILL BE WITH THE FIRST 6-12 HOURS OF
THE FORECAST PERIOD. SCATTERED THUNDERSTORMS WILL CONTINUE TO BE
A THREAT...BEFORE THE PASSAGE OF A COLD FRONT. 11Z SURFACE OBS
SHOWING THE FRONT GENERALLY ALONG A KUIN-KC75-KORD LINE...SO THE
THREAT OF STORMS AROUND KPIA/KBMI WILL BE DIMINISHING OVER THE
NEXT COUPLE HOURS. HAVE LINGERED THE RAIN CHANCES LONGEST AROUND
KCMI. BEHIND THE FRONT...NORTHWEST WINDS WILL TREND MORE NORTHERLY
AFTER SUNSET. SKIES MAINLY SHOULD BE CLEAR AFTER SUNSET...BUT
925-850 MB HUMIDITY PLOTS SUGGESTING SOME LINGERING STRATOCUMULUS
AROUND 4000 FEET NEAR KCMI INTO THE NIGHT...DUE TO WIND FLOW OFF
LAKE MICHIGAN.

GEELHART

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 10, 6:03 AM CDT, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
603 AM CDT WED JUL 10 2013

ILZ027>031-036-037-041-111100-
FULTON-KNOX-MARSHALL-MASON-PEORIA-STARK-TAZEWELL-WOODFORD-
603 AM CDT WED JUL 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL OCCUR EARLY THIS MORNING...UNTIL A
COLD FRONT PASSES THROUGH THE AREA. A FEW OF THE STORMS MAY
PRODUCE HAIL AND GUSTY WINDS...BUT A WIDESPREAD SEVERE WEATHER
THREAT IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ040-047-049-050-111100-
CASS-MORGAN-SCHUYLER-SCOTT-
603 AM CDT WED JUL 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL OCCUR THIS MORNING...DIMINISHING
AROUND MIDDAY WITH THE PASSAGE OF A COLD FRONT. A FEW OF THE
STORMS MAY PRODUCE GUSTY WINDS AND HAIL...BUT A WIDESPREAD SEVERE
WEATHER THREAT IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

LINGERING FLOODING ON THE ILLINOIS RIVER NEAR BEARDSTOWN SHOULD
SUBSIDE FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ038-042>046-048-051>057-061-111100-
CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-LOGAN-MACON-
MCLEAN-MENARD-MOULTRIE-PIATT-SANGAMON-SHELBY-VERMILION-
603 AM CDT WED JUL 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL OCCUR THROUGH EARLY AFTERNOON...UNTIL
THE PASSAGE OF A COLD FRONT. A FEW OF THE STORMS MAY PRODUCE
DAMAGING WINDS AND HAIL...BUT THE MAIN THREAT OF SEVERE WEATHER
WILL BE SOUTH OF I-70.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

LIMITED SPOTTER ACTIVATION MAY BE REQUIRED THROUGH ABOUT 2 PM.

ILZ062-063-066>068-071>073-111100-
CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
603 AM CDT WED JUL 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL MOVE THROUGH SOUTHEAST ILLINOIS UNTIL
THE PASSAGE OF A COLD FRONT BY LATE AFTERNOON. SOME OF THE STORMS
MAY BE SEVERE. DAMAGING WINDS WILL BE THE PRIMARY SEVERE WEATHER
THREAT...ALTHOUGH LARGE HAIL WILL BE POSSIBLE AS WELL. SOME OF THE
STORMS WILL ALSO PRODUCE HEAVY RAINFALL.

HEAT INDEX VALUES ARE EXPECTED TO REACH AROUND 100 DEGREES THIS
AFTERNOON...ESPECIALLY IN AREAS FROM FLORA TO LAWRENCEVILLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY. THE MOST LIKELY TIME
FRAME IS BETWEEN 9 AM AND 3 PM.

GEELHART

In the hours before

Special weather statement, Jul 10, 5:27 AM CDT, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
527 AM CDT WED JUL 10 2013

ILZ030-031-101115-
MARSHALL-WOODFORD-
527 AM CDT WED JUL 10 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WOODFORD AND SOUTHERN
MARSHALL COUNTIES UNTIL 615 AM CDT...

AT 523 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CHILLICOTHE...OR 7 MILES SOUTHWEST OF
LACON...MOVING EAST AT 30 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
  WASHBURN...
  MINONK...

OTHER LOCATIONS AFFECTED INCLUDE...HOPEWELL...CAZENOVIA...LOW
POINT...LA ROSE...PATTONSBURG AND BENSON.

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 4098 8904 4093 8904 4093 8895 4077 8894
      4084 8953 4095 8945 4097 8945 4097 8952
      4103 8950
TIME...MOT...LOC 1027Z 280DEG 27KT 4092 8943

GEELHART
Special weather statement, Jul 10, 7:30 AM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
730 AM CDT WED JUL 10 2013

ILZ038-101300-
MCLEAN-
730 AM CDT WED JUL 10 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MCLEAN COUNTY UNTIL
800 AM CDT...

AT 728 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 3 MILES SOUTHEAST OF CHENOA...OR 8 MILES
SOUTHWEST OF FAIRBURY...MOVING SOUTHEAST AT 25 MPH.

PENNY SIZE HAIL AND WIND GUSTS OF AROUND 40 MPH ARE EXPECTED WITH
THIS STORM.

THIS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN MCLEAN
COUNTY...INCLUDING THE TOWNS OF WESTON...ANCHOR AND CROPSEY.

LAT...LON 4073 8858 4068 8858 4067 8857 4062 8857
      4062 8846 4050 8846 4069 8873 4076 8864
TIME...MOT...LOC 1230Z 304DEG 21KT 4069 8864

GEELHART
Special weather statement, Jul 10, 7:49 AM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
749 AM CDT WED JUL 10 2013

ILZ042-101330-
LOGAN-
749 AM CDT WED JUL 10 2013

...SIGNIFICANT WEATHER ADVISORY FOR LOGAN COUNTY UNTIL 830 AM CDT...

AT 746 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS NEAR HARTSBURG AND ON THE WEST SIDE OF
LINCOLN...MOVING SOUTHEAST AT 15 MPH.

PENNY SIZE HAIL AND 40 MPH WINDS ARE EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  LINCOLN...
  BEASON...
  CHESTNUT...

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 4021 8915 4001 8915 4002 8944 4014 8960
      4030 8944
TIME...MOT...LOC 1249Z 301DEG 14KT 4020 8940

GEELHART
Local storm report, Jul 10, 8:05 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
805 AM CDT WED JUL 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0803 AM     HAIL             LINCOLN                 40.15N 89.37W
07/10/2013  M0.75 INCH       LOGAN              IL   NWS EMPLOYEE

&&

25
Special weather statement, Jul 10, 8:24 AM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
824 AM CDT WED JUL 10 2013

ILZ038-042-043-053-101415-
DE WITT-LOGAN-MACON-MCLEAN-
824 AM CDT WED JUL 10 2013

...SIGNIFICANT WEATHER ADVISORY FOR DE WITT...EASTERN LOGAN...
NORTHERN MACON AND SOUTHWESTERN MCLEAN COUNTIES UNTIL 915 AM CDT...

AT 823 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MCLEAN TO MAROA TO
LATHAM...MOVING EAST AT 35 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.

PEOPLE IN DE WITT...LOGAN...MACON AND MCLEAN COUNTIES...INCLUDING THE
CITIES OF WAYNESVILLE...MCLEAN...MOUNT PULASKI...LATHAM...MAROA...
CLINTON...HEYWORTH...WAPELLA...WARRENSBURG AND FORSYTH...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS...AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.

LAT...LON 4035 8875 4005 8876 3983 8896 3999 8945
      4017 8923 4037 8927
TIME...MOT...LOC 1324Z 289DEG 30KT 4030 8908 4006 8895
          3996 8922

GEELHART
Special weather statement, Jul 10, 8:35 AM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
835 AM CDT WED JUL 10 2013

ILZ041-042-048-101430-
LOGAN-MASON-MENARD-
835 AM CDT WED JUL 10 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MASON...NORTHEASTERN
MENARD AND WESTERN LOGAN COUNTIES UNTIL 930 AM CDT...

AT 832 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR EASTON...OR 9 MILES NORTHWEST OF MASON
CITY...MOVING SOUTHEAST AT 15 MPH.

NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
  EASTON...
  MASON CITY...
  MIDDLETOWN...

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 4040 8988 4034 8971 4032 8971 4032 8965
      4020 8932 3999 8948 4024 8999
TIME...MOT...LOC 1335Z 302DEG 15KT 4028 8983

BARKER

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 5:27 AM CDTSpecial Weather StatementILXWoodford48 min
Jul 10, 7:30 AM CDTSpecial Weather StatementILXMcLean30 min
Jul 10, 7:49 AM CDTSpecial Weather StatementILXLogan41 min
Jul 10, 8:24 AM CDTSpecial Weather StatementILXDeWitt, Macon51 min
Jul 10, 8:35 AM CDTSpecial Weather StatementILXMason55 min
Jul 10, 9:02 AM CDTSpecial Weather StatementILXVermilion28 min
Jul 10, 9:18 AM CDTFlash Flood WarningILXLogan, Mason, Menard6 hr
Jul 10, 9:26 AM CDTSpecial Weather StatementILXChampaign34 min
Jul 10, 9:44 AM CDTSpecial Weather StatementILXDouglas, Moultrie31 min
Jul 10, 9:51 AM CDTAreal Flood AdvisoryILXSangamon6 hr
Jul 10, 10:03 AM CDTAreal Flood AdvisoryILXDeWitt, Macon6 hr
Jul 10, 10:09 AM CDTSpecial Weather StatementILXChampaign36 min
Jul 10, 10:23 AM CDTSpecial Weather StatementILXEdgar37 min
Jul 10, 10:40 AM CDTAreal Flood AdvisoryILXVermilion6 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.